MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE
Model Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the straight wrist plate broke several weeks postoperatively.Revision surgery is expected to be performed.Patient status is unknown.Concomitant devices: screws (part: unknown, lot: unknown, quantity: 9).This report is for a 2.4mm locking compression plate (lcp)® straight wrist plate 170mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.02/14/2019: updated event description.A dhr review could not be performed as the lot number is unknown.Investigation summary complaint summary: flow: broken.Visual inspection: the x-rays of the 2.4 mm lcp straight wrist plate 170 mm (part # sd242.003, lot # unknown) was received at us cq showing that the plate broke in situ.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as the relevant part was not returned.Document/specification review: the following drawing(s) was reviewed; 2.4 mm lcp wrist plate straight, 170 mm: sd242_003 rev e conclusion: the complaint condition is confirmed as the x-rays of the lcp wrist plate (part # sd242.003, lot # unknown) were received showing the plate broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
02/14/2019: updated event description: it was reported that on an unknown date, the straight wrist plate broke several weeks after the case.The surgeon emailed the sales consultant the picture of the broken plate.The patient status is unknown.Concomitant device reported: unknown screws (part #: unknown, lot #: unknown, quantity #: 9).This complaint involves one (1) device.
 
Event or Problem Description
It was reported that on an unknown date, the straight wrist plate broke several weeks after the case.The surgeon emailed the sales consultant the picture of the broken plate.The patient status is unknown.Concomitant device reported: unknown screws (part #: unknown, lot #: unknown, quantity #: 9).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8339262
Report Number2939274-2019-56445
Device Sequence Number16588041
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer02/14/2019
03/13/2019
03/13/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/07/2019
03/14/2019
03/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;